Regorafenib-Induced Hand-Foot Skin Reaction Is More Severe on the Feet Than on the Hands

Yuma Nonomiya, Takashi Yokokawa, Kazuyoshi Kawakami, Kazuo Kobayashi, Takeshi Aoyama, Tomomi Takiguchi, Takahito Sugisaki, Kenichi Suzuki, Mitsukuni Suenaga, Takeru Wakatsuki, Kensei Yamaguchi, Yoshikazu Sugimoto, Toshihiro Hama

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Regorafenib is a multikinase inhibitor for the treatment of metastatic colorectal cancer. Regorafenib-induced hand-foot skin reaction (HFSR) is a common side effect during treatment. The reported frequency of HFSR was 80% (grade 3: 28%) in the Japanese subpopulation in the CORRECT trial; however, more detailed data regarding HFSR in terms of onset and sites of susceptibility are unclear. Additionally, the risk factors for regorafenib-induced severe HFSR are unknown. The aim of this study was to compare HFSR between the hands and feet and identify preexisting risk factors for severe HFSR in Japanese patients receiving regorafenib. We retrospectively examined the onset and severity of HFSR on the hands and feet of patients with metastatic colorectal cancer treated with regorafenib from May 2013 to October 2015 in the Cancer Institute Hospital of the Japanese Foundation for Cancer Research. In addition, we examined the possible association between preexisting clinical factors and severe HFSR. Our results showed that no significant difference in the incidence of HFSR of any grade was observed between the hands (71%) and feet (74%) (p = 0.63). The incidence of grade 3 HFSR was more frequent on the feet (33%) than on the hands (8%) (p < 0.01). The onset of grade 3 HFSR was earlier on the feet than on the hands (p < 0.001). No preexisting risk factor was identified. Our findings indicate that severe HFSR was more prevalent on the feet than on the hands, suggesting the need for appropriate screening for early detection and treatment of regorafenib-induced HSFR.

Original languageEnglish
Pages (from-to)551-556
Number of pages6
JournalOncology research
Volume27
Issue number5
DOIs
Publication statusPublished - 2019 May 7

ASJC Scopus subject areas

  • Oncology
  • Cancer Research

Fingerprint Dive into the research topics of 'Regorafenib-Induced Hand-Foot Skin Reaction Is More Severe on the Feet Than on the Hands'. Together they form a unique fingerprint.

  • Cite this

    Nonomiya, Y., Yokokawa, T., Kawakami, K., Kobayashi, K., Aoyama, T., Takiguchi, T., Sugisaki, T., Suzuki, K., Suenaga, M., Wakatsuki, T., Yamaguchi, K., Sugimoto, Y., & Hama, T. (2019). Regorafenib-Induced Hand-Foot Skin Reaction Is More Severe on the Feet Than on the Hands. Oncology research, 27(5), 551-556. https://doi.org/10.3727/096504018X15291727589740